DT-PACE Side Effects

It’s been a while since the chemo and so we are starting to see some of the side effects.

Rash

Dad started getting itchy mid week and by yesterday had broken out in a full on rash.  The rash looked like a lot of little bumps and covered his legs, arms and torso.

Mom was pretty worried and called the doctors. They thought it might be a reaction to Thalidomide which he was still taking. They told him to stop taking it and to try some Benadryl for the itching.

After a sleepless night, Mom took Dad into the emergency room. They gave him a shot and the equivalent of four servings of Benadryl. He was there for a few hours and then went home. He’s doing fine and has been working on his fantasy football draft.

Other Side Effects

Dad’s been losing a bit of his hair. It’s been driving Mom crazy as she says “he’s shedding all over.” He still has a lot of hair, but it’s definitely “shedding.” I’m not totally sure if he will lose it all; we will have to wait and see.

He’s been in pretty good spirits and we have been able to go out for dinners and such. He’s not been as nauseous as before the chemo. His feet are little swollen – (apparently called edema) and he’s still got the neuropathy in his feet. Other than that,  there really aren’t any other side effects.

More Update

We have a meeting on Wednesday to talk with his doctor. Hopefully we will be able to take a quick trip to the Hill Country. Mom thinks it will be good for Dad. Mark is coming back into town and we are hopeful we can take a mini-vacay.